Alert archive / New York / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Binghamton, NY

January 3, 2012Delaware County, Otsego County, Sullivan County, New York; Lackawanna County, Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this wind chill advisory at Jan 3, 2012, 3:08 PM EST for Delaware County, Otsego County, Sullivan County, New York; Lackawanna County, Susquehanna County, Wayne County, Pennsylvania. It took effect at Jan 3, 2012, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 3:08 PM EST (20:08 UTC)
In effect from
Jan 3, 2012, 7:00 PM EST
Expired
Jan 4, 2012, 7:00 AM EST
In force
12 hr
Issued by
NWS Binghamton, NY

Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY, Lackawanna County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WWUS41 KBGM 032008
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 PM EST TUE JAN 3 2012

...DANGEROUSLY COLD WIND CHILLS ARE EXPECTED OVERNIGHT...

.A NORTHWEST WIND TONIGHT WILL COMBINE WITH TEMPERATURES DROPPING
INTO THE SINGLE NUMBERS TO BRING WINDS IN THE 10 TO 20 BELOW ZERO
RANGE. LIGHT WINDS AND MILDER AIR WILL END THE THREAT WEDNESDAY
MORNING. 

NYZ046-057-062-041200-
/O.NEW.KBGM.WC.Y.0001.120104T0000Z-120104T1200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO
308 PM EST TUE JAN 3 2012

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST WEDNESDAY. 

* LOCATIONS...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE WESTERN
  CATSKILLS. 

* HAZARDS...COLD AIR AND WINDS CREATING DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...OVERNIGHT

* TEMPERATURES...1 TO 9 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
4 follow-up statements
223 
WWUS41 KBGM 040217
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
917 PM EST TUE JAN 3 2012

...DANGEROUSLY COLD WIND CHILLS ARE EXPECTED OVERNIGHT...

.A NORTHWEST WIND TONIGHT WILL COMBINE WITH TEMPERATURES DROPPING
INTO THE SINGLE NUMBERS TO BRING WINDS IN THE 10 TO 20 BELOW ZERO
RANGE. LIGHT WINDS AND MILDER AIR WILL END THE THREAT WEDNESDAY
MORNING.

NYZ046-057-062-041200-
/O.CON.KBGM.WC.Y.0001.000000T0000Z-120104T1200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO
917 PM EST TUE JAN 3 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* LOCATIONS...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE WESTERN 
  CATSKILLS. 

* HAZARDS...COLD AIR AND WINDS CREATING DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...OVERNIGHT

* TEMPERATURES...MINUS 1 TO 8 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
624 
WWUS41 KBGM 040218
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
918 PM EST TUE JAN 3 2012

...DANGEROUSLY COLD WIND CHILLS ARE EXPECTED OVERNIGHT...

.A NORTHWEST WIND WILL COMBINE WITH TEMPERATURES DROPPING INTO
THE SINGLE NUMBERS, TO BRING WIND CHILLS TO 10 TO 20 BELOW ZERO
OVERNIGHT. LIGHT WINDS AND MILDER AIR WILL END THE THREAT WEDNESDAY
MORNING.

NYZ046-057-062-041200-
/O.CON.KBGM.WC.Y.0001.000000T0000Z-120104T1200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO
918 PM EST TUE JAN 3 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* LOCATIONS...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE WESTERN 
  CATSKILLS. 

* HAZARDS...COLD AIR AND WINDS CREATING DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...OVERNIGHT

* TEMPERATURES...MINUS 1 TO 8 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
971 
WWUS41 KBGM 040852
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 AM EST WED JAN 4 2012

...DANGEROUS WIND CHILLS THIS MORNING...MAINLY HIGHER ELEVATIONS...

.A WEST WIND WILL COMBINE WITH TEMPERATURES WITHIN A FEW DEGREES
OF ZERO...WILL CAUSE WIND CHILLS OF 10 TO 15 DEGREES BELOW ZERO
MAINLY AT HIGHER ELEVATIONS FOR A FEW HOURS EARLY THIS MORNING.

PAZ039-040-044-072-041200-
/O.EXA.KBGM.WC.Y.0001.000000T0000Z-120104T1200Z/
SUSQUEHANNA-NORTHERN WAYNE-LACKAWANNA-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTROSE...SCRANTON...HONESDALE
352 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* LOCATIONS...SUSQUEHANNA...WAYNE...AND LACKAWANNA
  COUNTIES...MAINLY AT HIGHER ELEVATIONS.

* HAZARDS...COLD AIR AND WIND COMBINING FOR DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 BELOW.

* WINDS...WEST 5 TO 10 MPH.

* TIMING...EARLY THIS MORNING.

* TEMPERATURES...1 BELOW TO 4 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

NYZ046-057-062-041200-
/O.CON.KBGM.WC.Y.0001.000000T0000Z-120104T1200Z/
OTSEGO-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO
352 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* LOCATIONS...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE WESTERN 
  CATSKILLS. 

* HAZARDS...COLD AIR AND WINDS CREATING DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 BELOW.

* WINDS...WEST 5 TO 10 MPH.

* TIMING...EARLY THIS MORNING.

* TEMPERATURES...2 BELOW TO 5 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

MDP
637 
WWUS41 KBGM 041145
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
645 AM EST WED JAN 4 2012


NYZ046-057-062-PAZ039-040-044-072-041245-
/O.EXP.KBGM.WC.Y.0001.000000T0000Z-120104T1200Z/
OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-LACKAWANNA-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO...MONTROSE...SCRANTON...HONESDALE
645 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

WITH HIGH PRESSURE MOVING OVER THE AREA...WINDS HAVE DROPPED TO
GENERALLY LESS THAN 5 MPH. ALSO...TEMPERATURES ARE BEGINNING TO
RISE AS MILDER AIR MOVES INTO THE REGION. WHILE STILL QUITE COLD
THIS MORNING...WIND CHILL VALUES WILL NO LONGER REACH PAST 15
DEGREES BELOW ZERO...SO THE WIND CHILL ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7 AM.

$$

MDP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 1:04 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 3, 1:04 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EST TUE JAN 3 2012

.SYNOPSIS...
A NORTHWEST FLOW OF ARCTIC AIR ACROSS THE MILDER LAKES WILL
CONTINUE LAKE EFFECT SNOW SHOWERS FOR MUCH OF THE
AREA TODAY...ESPECIALLY CENTRAL NEW YORK. GUSTY WINDS WILL RESULT
IN BLOWING SNOW AND LOW VISIBILITIES AT TIMES. SNOW SHOWERS WILL
DIMINISH TONIGHT...BUT WIND CHILLS WILL ALSO BE BELOW ZERO INTO
WEDNESDAY MORNING. A PASSING WEAK DISTURBANCE WILL BRING A CHANCE
OF LIGHT SNOW TO SOME PARTS OF THE AREA WEDNESDAY INTO THURSDAY.
TEMPERATURES WILL RISE TO ABOVE NORMAL FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1PM...LGT LE CONTS THIS AFTN. ADTNL ACCUMS WILL BE LGT SO HAVE
LWRD POPS TO CHANCE OR LWR WITH SCT FLURRIES. TEMPS CONT TO HOLD
STEADY SO LTL ADJUSTMENT NEEDED THERE.

10 AM...DRY AIR APRNTLY KILLING THE LAKE EFFECT DESPITE THE GOOD
TEMP DFRNTL. LGT BANDS OF LE CONT TO DRFT ACROSS CNTRL NY SO WILL
KEEP LIKELY POPS THIS AFTN WITH LGT ACCUMS...BUT HAVE DROPPED ALL
FLAGS. TEMPS HAVE HELD STEADY OR EVEN DROPPED IN A FEW SPOTS THIS
MRNG AS THE CAA CONTS. HAVE ADJUSTED HRLYS AND MAX TEMP AS
APPROPRIATE.

700 AM UPDATE...FORECAST ON TRACK...AND BANDS CONTINUE TO SHIFT.
ARCTIC AIR MASS REALLY SETTING IN NOW WITH TEMPERATURES AREAWIDE
IN THE TEENS...AND WIND CHILLS OF MINUS TO PLUS 5. TEMPERATURES
AND WIND CHILLS ARE PRETTY MUCH GOING TO HOLD STEADY TODAY BEFORE
DROPPING INTO TONIGHT.

PREVIOUS DISCUSSION...
SECONDARY/ARCTIC COLD FRONT HAS FINISHED ITS DROP THROUGH THE
AREA...WHICH WAS ACCOMPANIED WITH A QUICK BURST OF AN INCH OR SO
OF SNOW FOR MOST LOCATIONS...NOT INCLUDING LAKE EFFECT. THE
HEAVIEST ACCUMULATIONS FROM LAKE EFFECT HAS THUS FAR BEEN IN
NORTHERN ONONDAGA COUNTY...INCLUDING 8.5 INCHES MEASURED IN CICERO
AS OF 4 AM...AND EARLIER SEVERAL REPORTS OF 3 TO 6 INCHES AS OF
ABOUT 10 PM. THE FRONT SUCCESSFULLY VEERED THE WIND TO
NORTHWESTERLY...AND LAKE EFFECT BANDS ARE THUS ORIENTING
ACCORDINGLY. STRONG COLD AIR ADVECTION FROM ARCTIC AIR MASS IS
CREATING STEEP LAPSE RATES ACROSS THE WHOLE AREA...AND AT LEAST
SCATTERED SNOW SHOWERS CAN BE EXPECTED ANYWHERE.

MORE ORGANIZED LAKE EFFECT SNOW SQUALLS WILL OCCUR FOR THE
LOCATIONS FAVORED BY A 310-320 WIND FLOW...ESPECIALLY
ONONDAGA/MADISON/CORTLAND/CHENANGO COUNTIES WHERE LAKE EFFECT SNOW
WARNING REMAINS IN PLACE FOR AN ADDITIONAL 3 TO 7 INCHES
TODAY...OR STORM TOTALS OF 6 TO 12 INCHES. SEVERAL OTHER NY
COUNTIES INCLUDING DOWNWIND OF FINGER LAKES...WILL PICK UP AN
EXPECTED ADDITIONAL 2 TO 5 INCHES TODAY...FOR STORM TOTALS OF 4 TO
8 INCHES. LAKE EFFECT SNOW WARNING WAS DROPPED FOR ONEIDA...WITH
THE WIND SHIFT NOW KEEPING MAIN SNOW BANDS TO THE SOUTH. ALSO
DROPPED ADVISORY FOR STEUBEN/YATES/SCHUYLER NOW THAT LAKE ERIE
MOISTURE IS NO LONGER A PLAYER THERE THANKS TO THE WIND SHIFT.
WHERE WARNINGS/ADVISORIES WERE DROPPED THOUGH...1 TO 3 INCHES CAN
STILL BE EXPECTED TODAY ALONG WITH GUSTY WINDS...SO CAUTION IS
STILL WARRANTED FOR TRAVELERS.

THE ARCTIC AIR MASS ADVECTING IN IS VERY DRY...WHICH ALONG WITH
LOWERING INVERSION WILL REALLY CUT INTO THE SNOWFALL RATES THIS
AFTERNOON. WITH 850MB TEMPERATURES ECLIPSING 20 BELOW ZERO
CELSIUS...JUST ABOUT EVERY CLOUD WILL BE PUTTING OUT SNOW
SHOWERS...THEY WILL JUST NOT BE ACCUMULATING MUCH THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
DRY DIAMOND DUST SNOW SHOWERS WILL CONTINUE DOWNWIND OF LAKE
ONTARIO...WITH A 320 WIND SHIFTING TO MORE OF A 290 WHILE BECOME
LIGHT. ONLY EXPECTING ANOTHER INCH OR TWO OF FLUFF AT BEST FOR THE
MOST FAVORED ZONES...AS INVERSION FURTHER LOWERS AND LOW DEWPOINTS
TAKE THEIR TOLL.

WINDS WILL SLACKEN CONSIDERABLY OVERNIGHT...BUT WITH THE COLDEST
TEMPERATURES SO FAR THIS SEASON. WIND CHILLS WILL GET BELOW ZERO
AREAWIDE...COLDEST IN THE CATSKILLS AND POCONOS WHICH COULD GET
WELL INTO THE TEENS BELOW ZERO. A WIND CHILL ADVISORY MAY NEED TO
BE HOISTED FOR MUCH OF THE AERA TONIGHT/EARLY WEDNESDAY
MORNING...WITH THAT DECISION TO BE MADE TODAY.

MODELS ARE STARTING TO COME INTO AGREEMENT ON A SHORTWAVE
TRAVELING THROUGH THE NORTHWEST FLOW ON WEDNESDAY AFTERNOON/EVENING...BUT
THERE IS DISAGREEMENT ON AFFECT ON SENSIBLE WEATHER. AIR MASS WILL
BE VERY DRY...SO THERE IS SOME QUESTION AS TO WHETHER ANYTHING
PRECIPITATING FROM MID LEVEL CLOUDS...WILL MANAGE TO REACH THE
GROUND. I HAVE ELECTED TO KEEP POPS IN ONLY THE LOW CHANCE RANGE.
IF ANYTHING MANAGES TO FALL...IT WILL BE VERY LIGHT. HOWEVER...IN
THE WAKE OF THE WAVE WEDNESDAY NIGHT...CONDITIONS LOOK SOMEWHAT
FAVORABLE FOR A BRIEF LAKE RESPONSE...MAINLY FOR NORTHERN ONEIDA
COUNTY. AT THIS TIME...KEEPING SNOW ACCUMS THERE ONLY A COUPLE
INCHES OR SO...SINCE RESPONSE WILL NOT LAST LONG...AND SOUNDINGS
SHOW THAT MOST IF NOT ALL OF SATURATED LAYER WILL NOT BE AT
DENDRITIC GROWTH TEMPERATURES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS IN AGREEMENT INTO SATURDAY THEN DIVERGE. ACTIVE PERIOD WITH
MANY WEAK TO MODERATE STORMS. TEMPERATURES AT OR ABOVE NORMAL.

SECONDARY COLD FRONT MOVES THROUGH THURSDAY MORNING WITH A
REENFORCING SHOT OF ARCTIC AIR. WIDESPREAD SYNOPTIC SNOW SHOWERS
MORPHING INTO LAKE EFFECT FOR MOSTLY CENTRAL NY. THIS IS SHORT
LIVED WITH A RIDGE OF SFC HIGH PRESSURE THURSDAY NIGHT. A WARM
FRONT MOVES THROUGH FRIDAY WITH STEADY MORNING LIGHT SNOW IN
CENTRAL NY. THIS ASSOCIATED WITH A SFC LOW MOVING ENE FROM
MICHIGAN INTO SE CANADA. AGAIN WELL NORTH OF THE CWA. 850 TEMPS
RISE TO ABOVE 0 C FRI PM INTO SATURDAY. A COLD FRONT GOES THROUGH
LATE SATURDAY WITH MAYBE SOME SPRINKLES OR FLURRIES. ON SUNDAY THE
MODELS DO NOT AGREE. THE EURO AND CANADIAN MODELS HAVE A STORM
MOVING NE ALONG THE FRONT INTO NE PA AND THE CATSKILLS WITH SNOW.
THE GFS IS FASTER AND PUSHES THIS OFF THE DELMARVA COAST WELL AWAY
FROM THE CWA. HPC HAS THIS STORM JUST BRUSHING THE SE COUNTIES
WITH LIGHT SNOW SUNDAY INTO MONDAY. ONE STORM TO WATCH BUT GOES BY
QUICKLY SO NOT EXPECTING MUCH SNOW. MONDAY NIGHT TO TUESDAY A
BREAK WITH DRY MILD WEATHER AGAIN.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
COLD NW FLOW CONTINUES THIS AFTN INTO THE EVNG HRS BUT WILL BE
WEAKENING LATE TNGT AS WINDS BACK TO A MORE WRLY DIRECTION. XPCT
MVFR CIGS AND -SHSN TO CONTINUE THIS AFTN AND EVNG ACRS CNTRL NY
AFFECTING SYR/ITH/BGM. THIS BAND OF MVFR CIGS IS XPCTD TO LIFT
NWD INTO ONON/MADISON COUNTIES AFTER 06Z...AND MAY HAVE THE POTNL
TO PRODUCE MVFR CIGS AT RME LATE TNGT/EARLY WED MRNG. OTRW...UPR
CI DECK WILL SPREAD ACRS THE RGN LATE...LOWERING TO AN OVC ALTO-
STRATUS DECK ON WED MRNG. APRCH OF WMFNT MAY TRIGGER SOME -SHSN BY
18Z. WINDS THIS AFTN N TO NW 10-20 KTS...DIMINISHING T0 5-10 KTS
THIS EVNG...BECMG SWLY 5 -10 KTS ON WED MRNG.

.OUTLOOK...

WED NGT - SUN...PERIODS OF MVFR VSBYS/CIGS DUE TO A COMBINATION OF FAST
MOVG DISTURBANCES AND LAKE ENHANCED PCPN.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...DGM/MDP
NEAR TERM...DGM/MDP
SHORT TERM...MDP
LONG TERM...TAC
AVIATION...
Hazardous weather outlook, Jan 3, 9:34 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 AM EST TUE JAN 3 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-041445-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
934 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL VALUES MAY BE LOW ENOUGH FOR A WIND CHILL ADVISORY
TONIGHT INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in New York, 2012Wind Chill Advisories in Pennsylvania, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.